I actually started lorazepam to help with a relapse of a toxic fish poisoning called ciguatera which causes itching and pins and needles. I've had ciguatera for 8 years-it affects nerve endings-thus the lorazepam. When I tried to taper myself, I experienced itching, pins and needles, plus some pretty strong chest tightness/pain which I've read can go with withdrawal. I think I tried to taper too quickly in the past 3 months, so I had to go back to my original script of 1 mg a day. I take 1/4 mg a.m.; 1/2 mg noon; 1/4 mg eve. I've been doing that for two weeks and feel good, but of course I want to get off. I see a psychiatrist just for support for withdrawal, but he hasn't been very helpful in creating a schedule for me. So I'm thinking of cutting down in the following way for the next two weeks: 1/4 mg a.m.; 1/2 mg noon; 1/8 mg evening. Does that sound reasonable?
Hi, how are you doing on your reduction? I would be very interested to know! I've also been taking 1mg a day and am desperate to get off this medication. I take 1mg at night before bed, and started taking it when my mum was diagnosed with terminal cancer, it really helped me through a very tough time but I no longer want to be taking it. I stopped it completely without realising how bad the withdrawals would be. I lasted 3 days. I've now (yesterday) gone to taking half a tablet at night now, as suggested by my doctor. I'm fully expecting anxiety and panic to set in, and of course insomnia, but I'm hoping as I will be taking half it should take the edge off. I hope you are doing well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am down to 1mg in am then 1mg in pm and going to do a taper plan rob_325 led me to. It's the best?
Updated 20 Jan 2011 • 2 answers
Updated 18 Apr 2018 • 2 answers
Updated 3 Jul 2015 • 1 answer
Updated 2 Sep 2015 • 2 answers
Updated 24 Aug 2018 • 2 answers